MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-4535
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Pt.Called and reported that; they have a recalled hip and have to have it replaced.It's osteonics accolade system and it was done (b)(6) 2013.Insurance called me and said that hip was recalled.I've really suffered.The pain is really really bad and can hardly walk.Pending revision.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a accolade stem was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant."conclusion/assessment: the patient had a left total hip arthroplasty performed (b)(6) 2013.No records of the patient's preoperative care or conservative management were presented.She has multiple comorbid conditions including schizophrenia narcotic use back pain with some radicular pain in a number of complicated medications.She has had prior total knee arthroplasties.She did apparently have a hip joint injection that relieved her pain for a very short time.She has noted to have arthritis on the opposite side as well.The total hip appears to been performed without complication multiple records from her hospital stay, most of which were noncontributory, do not show any complications while hospitalized.No radiographs pre or postoperatively, and no pre or postoperative medical records were provided for review.There is no documented complaints of the patient relative to the hip outside of the pi report.Event confirmation: a left total hip arthroplasty with a stryker implant can be confirmed from implant stickers.The implants: trident psl ha cluster shell 56¿f, 44 mm x3 0 degree polyethylene, accolade tmz f+ 127 degree v40 #4.5, lfit anatomic v40 femoral head 44 mm +4 mm can be confirmed.Recall of the implants cannot be confirmed.The patient complaints and the pi report cannot be confirmed.Root cause: the root cause for the total hip arthroplasty was hip arthritis.The root cause for the patient complaints cannot be ascertained as the complaints cannot be confirmed.A root cause for a recall cannot be ascertained as this cannot be confirmed.Of note the implants are labeled as osteonics rather than stryker by the patient." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving a accolade stem was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records with a clinical consultant "conclusion/assessment: the patient had a left total hip arthroplasty performed (b)(6)2013.No records of the patient's preoperative care or conservative management were presented.She has multiple comorbid conditions including schizophrenia narcotic use back pain with some radicular pain in a number of complicated medications.She has had prior total knee arthroplasties.She did apparently have a hip joint injection that relieved her pain for a very short time.She has noted to have arthritis on the opposite side as well.The total hip appears to be performed without complication multiple records from her hospital stay, most of which were noncontributory, do not show any complications while hospitalized.No radiographs pre or postoperatively, and no pre or postoperative medical records were provided for review.There is no documented complaints of the patient relative to the hip outside of the pi report.The med review addendum indicated [.] trunnion was found to "look fine" but there were black markings but no significant corrosion or structural damage.Frozen sections were "mostly normal showing a small number of neutrophils and some brown soft tissue fragments of indeterminate significance.Her follow-up on (b)(6)2024 showed well aligned implants hip that looked fine and hip was warm and dry.She was recommended to continue for therapy for 6 weeks.There are no radiographs provided for review.The final pathologic report was not provided for review.In short, the patient who had multiple other medical and social issues, most significantly for significant low back pain and stenosis, underwent revision hip surgery for increased metal levels and increased fluid collection around the hip on mri and based on presence of a large cobalt chrome lfit head which was on a tmzf stem.By report there had been a recall of the implant which was not otherwise documented.Event confirmation: a left total hip arthroplasty with a stryker implant can be confirmed.The implants: trident psl ha cluster shell 56¿f, 44 mm x3 0-degree polyethylene, accolade tmzf+ 127-degree v40 #4.5, lfit anatomic v40 femoral head 44 mm +4 mm can be confirmed.Recall of the implants cannot be confirmed.Increased metal levels can be confirmed.Revision surgery can be confirmed.Trunnionosis/corrosion cannot be confirmed.Root cause: the root cause for the total hip arthroplasty was hip arthritis.The root cause for the patient complaints cannot be ascertained as there were a number of comorbid conditions.A root cause for a recall cannot be ascertained as this was not confirmed.The root cause of the revision was patient pain, increased metal levels, assertion of a recall, and suspected trunnionosis.[.] event confirmation: a left total hip arthroplasty with a stryker implant can be confirmed from implant stickers.The implants: trident psl ha cluster shell 56¿f, 44 mm x3 0 degree polyethylene, accolade tmz f+ 127 degree v40 #4.5, lfit anatomic v40 femoral head 44 mm +4 mm can be confirmed.Recall of the implants cannot be confirmed.The patient complaints and the pi report cannot be confirmed.Root cause: the root cause for the total hip arthroplasty was hip arthritis.The root cause for the patient complaints cannot be ascertained as the complaints cannot be confirmed.A root cause for a recall cannot be ascertained as this cannot be confirmed.Of note the implants are labeled as osteonics rather than stryker by the patient." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the med review addendum indicated [.] trunnion was found to "look fine" but there were black markings but no significant corrosion or structural damage.Frozen sections were "mostly normal showing a small number of neutrophils and some brown soft tissue fragments of indeterminate significance.Her follow-up on (b)(6)2024 showed well aligned implants hip that looked fine and hip was warm and dry.She was recommended to continue for therapy for 6 weeks.There are no radiographs provided for review.The final pathologic report was not provided for review.In short, the patient who had multiple other medical and social issues, most significantly for significant low back pain and stenosis, underwent revision hip surgery for increased metal levels and increased fluid collection around the hip on mri and based on presence of a large cobalt chrome lfit head which was on a tmzf stem.By report there had been a recall of the implant which was not otherwise documented.Event confirmation: a left total hip arthroplasty with a stryker implant can be confirmed.The implants: trident psl ha cluster shell 56¿f, 44 mm x3 0-degree polyethylene, accolade tmzf+ 127-degree v40 #4.5, lfit anatomic v40 femoral head 44 mm +4 mm can be confirmed.Recall of the implants cannot be confirmed.Increased metal levels can be confirmed.Revision surgery can be confirmed.Trunnionosis/corrosion cannot be confirmed.Root cause: the root cause for the total hip arthroplasty was hip arthritis.The root cause for the patient complaints cannot be ascertained as there were a number of comorbid conditions.A root cause for a recall cannot be ascertained as this was not confirmed.The root cause of the revision was patient pain, increased metal levels, assertion of a recall, and suspected trunnionosis.[.].No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Pt.Called and reported that; they have a recalled hip and have to have it replaced.It's osteonics accolade system and it was done (b)(6) 2013.Insurance called me and said that hip was recalled.I've really suffered.The pain is really bad and can hardly walk.Pending revision.Additional info: (b)(6)2024: pt.Was revised on (b)(6)2024.
 
Event or Problem Description
Pt.Called and reported that; they have a recalled hip and have to have it replaced.It's osteonics accolade system and it was done (b)(6) 2013.Insurance called me and said that hip was recalled.I've really suffered.The pain is really really bad and can hardly walk.Pending revision.Additional info: 7-nov-2024: pt.Was revised on (b)(6) 2024.
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving a accolade stem was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant "conclusion/assessment: the patient had a left total hip arthroplasty performed (b)(6) 2013.No records of the patient's preoperative care or conservative management were presented.She has multiple comorbid conditions including schizophrenia narcotic use back pain with some radicular pain in a number of complicated medications.She has had prior total knee arthroplasties.She did apparently have a hip joint injection that relieved her pain for a very short time.She has noted to have arthritis on the opposite side as well.The total hip appears to been performed without complication multiple records from her hospital stay, most of which were noncontributory, do not show any complications while hospitalized.No radiographs pre or postoperatively, and no pre or postoperative medical records were provided for review.There is no documented complaints of the patient relative to the hip outside of the pi report.The med review addendum indicated [.] trunnion was found to "look fine" but there were black markings but no significant corrosion or structural damage.Frozen sections were "mostly normal showing a small number of neutrophils and some brown soft tissue fragments of indeterminate significance.Her follow-up on (b)(6) 2024 showed well aligned implants hip that looked fine and hip was warm and dry.She was recommended to continue for therapy for 6 weeks.There are no radiographs provided for review.The final pathologic report was not provided for review.In short, the patient who had multiple other medical and social issues, most significantly for significant low back pain and stenosis, underwent revision hip surgery for increased metal levels and increased fluid collection around the hip on mri and based on presence of a large cobalt chrome lfit head which was on a tmzf stem.By report there had been a recall of the implant which was not otherwise documented.Event confirmation: a left total hip arthroplasty with a stryker implant can be confirmed.The implants: trident psl ha cluster shell 56¿f, 44 mm x3 0-degree polyethylene, accolade tmzf+ 127-degree v40 #4.5, lfit anatomic v40 femoral head 44 mm +4 mm can be confirmed.Recall of the implants cannot be confirmed.Increased metal levels can be confirmed.Revision surgery can be confirmed.Trunnionosis/corrosion cannot be confirmed.Root cause: the root cause for the total hip arthroplasty was hip arthritis.The root cause for the patient complaints cannot be ascertained as there were a number of comorbid conditions.A root cause for a recall cannot be ascertained as this was not confirmed.The root cause of the revision was patient pain, increased metal levels, assertion of a recall, and suspected trunnionosis.[.] event confirmation: a left total hip arthroplasty with a stryker implant can be confirmed from implant stickers.The implants: trident psl ha cluster shell 56¿f, 44 mm x3 0 degree polyethylene, accolade tmz f+ 127 degree v40 #4.5, lfit anatomic v40 femoral head 44 mm +4 mm can be confirmed.Recall of the implants cannot be confirmed.The patient complaints and the pi report cannot be confirmed.Root cause: the root cause for the total hip arthroplasty was hip arthritis.The root cause for the patient complaints cannot be ascertained as the complaints cannot be confirmed.A root cause for a recall cannot be ascertained as this cannot be confirmed.Of note the implants are labeled as osteonics rather than stryker by the patient." updated addendum indicated [.] event confirmation: a left total hip arthroplasty with a stryker implant can be confirmed.The implants: trident psl ha cluster shell 56¿f, 44 mm x3 0-degree polyethylene, accolade tmzf+ 127-degree v40 #4.5, lfit anatomic v40 femoral head 44 mm +4 mm can be confirmed.Recall of the implants cannot be confirmed.Increased metal levels can be confirmed.Revision surgery can be confirmed.Trunnionosis/corrosion cannot be confirmed.Root cause: the root cause for the total hip arthroplasty was hip arthritis.The root cause for the patient complaints cannot be ascertained as there were a number of comorbid conditions.A root cause for a recall cannot be ascertained as this was not confirmed.The root cause of the revision was patient pain, increased metal levels, assertion of a recall, and suspected trunnionosis.[.] product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the med review addendum indicated [.] trunnion was found to "look fine" but there were black markings but no significant corrosion or structural damage.Frozen sections were "mostly normal showing a small number of neutrophils and some brown soft tissue fragments of indeterminate significance.Her follow-up on (b)(6) 2024 showed well aligned implants hip that looked fine and hip was warm and dry.She was recommended to continue for therapy for 6 weeks.There are no radiographs provided for review.The final pathologic report was not provided for review.In short, the patient who had multiple other medical and social issues, most significantly for significant low back pain and stenosis, underwent revision hip surgery for increased metal levels and increased fluid collection around the hip on mri and based on presence of a large cobalt chrome lfit head which was on a tmzf stem.By report there had been a recall of the implant which was not otherwise documented.Event confirmation: a left total hip arthroplasty with a stryker implant can be confirmed.The implants: trident psl ha cluster shell 56¿f, 44 mm x3 0-degree polyethylene, accolade tmzf+ 127-degree v40 #4.5, lfit anatomic v40 femoral head 44 mm +4 mm can be confirmed.Recall of the implants cannot be confirmed.Increased metal levels can be confirmed.Revision surgery can be confirmed.Trunnionosis/corrosion cannot be confirmed.Root cause: the root cause for the total hip arthroplasty was hip arthritis.The root cause for the patient complaints cannot be ascertained as there were a number of comorbid conditions.A root cause for a recall cannot be ascertained as this was not confirmed.The root cause of the revision was patient pain, increased metal levels, assertion of a recall, and suspected trunnionosis.[.] updated addendum indicated [.] event confirmation: a left total hip arthroplasty with a stryker implant can be confirmed.The implants: trident psl ha cluster shell 56¿f, 44 mm x3 0-degree polyethylene, accolade tmzf+ 127-degree v40 #4.5, lfit anatomic v40 femoral head 44 mm +4 mm can be confirmed.Recall of the implants cannot be confirmed.Increased metal levels can be confirmed.Revision surgery can be confirmed.Trunnionosis/corrosion cannot be confirmed.Root cause: the root cause for the total hip arthroplasty was hip arthritis.The root cause for the patient complaints cannot be ascertained as there were a number of comorbid conditions.A root cause for a recall cannot be ascertained as this was not confirmed.The root cause of the revision was patient pain, increased metal levels, assertion of a recall, and suspected trunnionosis.[.].No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20513360
Report Number0002249697-2024-01448
Device Sequence Number15593300
Product Code LPH
UDI-Device Identifier04546540510761
UDI-Public04546540510761
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K233498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue Number6021-4535
Device Lot Number36548405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer02/08/2025
03/25/2025
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date03/06/2025
04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite